West Virginia, 2007Flood in West Virginia, March 2, 2007
March 2, 2007 · NWS RNK · 1 event in 1 county or zone
Heavy rain combined with snowmelt to result in flooding over portions of the upper Greenbrier River basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain combined with snowmelt to result in flooding over portions of the upper Greenbrier River basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 2, 4:16 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 2, 4:16 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 AM EST FRI MAR 2 2007
.SHORT TERM /TODAY/...
LINE OF SHRA IN OUR FAR ERN CWA DEMARKS THE SFC FRONT. HEAVIEST
RAIN THREAT WILL BE CONFINED ALONG AND EAST OF THIS
BOUNDARY...RAIN THREAT COMING TO AN END AFTER ITS PASSAGE.
WILL CONTINUE FLOOD WATCH FOR A LITTLE BIT BIGGER AREA...DUE TO
RESIDUAL RUNOFF...BUT CANCEL IT IN THE WRN CWA WHERE RAINS HAVE
ENDED. GETTING A FEW CALLS OF STREAMS OUT OF THEIR BANKS IN
PATRICK COUNTY WHERE UPSLOPE FLOW RESULTED IN MAX RAINFALL OF
NEARLY 5 INCHES NEAR THE BLUE RIDGE PARKWAY. ELSEWHERE...WIDESPREAD
OBSERVED RAINFALL RANGED FROM 1 TO 2 INCHES...SEE PUBLIC
INFORMATION STATEMENT FOR DETAILED REPORTS THAT CAME IN ABOVE
1.50. RUNOFF FROM THIS RAINFALL EITHER HAS STREAMS NEAR OR
SLIGHTLY ABOVE BANKFULL.
A GOOD BET THAT WE WILL EXPERIENCE SOME RIVER FLOODING. RFCS WILL
BE DOING SOME NUMBER CRUNCHING THIS MORNING AS SOON AS THE FINAL
RAIN TALLY IS ACCOUNTED FOR. FIGURE THE DAN RIVER WILL BE A
CONCERN DUE TO THE HEAVY RAINFALL IN THE HEADWATERS...PATRICK CO.
LOCAL RUNOFF FROM LINE OF DEEP CONVECTION BETWEEN DANVILLE AND
SOUTH BOSTON IS ALSO A CONCERN. NO IMMEDIATE FEELING ON THE EXACT
IMPACT THIS WILL HAVE...BUT CURRENTLY MONITORING WITH FCST UPDATE
TO COME OUT FOR THE DAN RIVER MID MORNING.
ANOTHER RIVER TO WATCH IS THE GREENBRIER. RAINFALL WILL COMBINE
WITH SNOWMELT IN THE HEADWATERS TO PRODUCE A HEALTHY RISE THERE.
THE HEADWATERS OF THE JAMES WILL ALSO HAVE TO BE CLOSELY
MONITORED...RAINFALL RUNOFF AND SNOWMELT FROM HIGHLAND AND BATH
COUNTIES HAVING AN IMPACT THERE.
ASIDE FROM THE ONGOING FLOODING AND POTENTIAL FOR FUTURE RIVER
FLOODING...THE FCST WEATHER LOOKS PRETTY SIMPLE. SFC FRONT WILL
CLEAR FCST AREA BY 12 UTC WITH WESTERLY FLOW RESULTING IN RAPID
DRYING. THE ACTUAL UPPER LEVEL STORM CENTER WAS OVER THE GREAT
LAKES REGION. IF YOU LOOK AT THE WATER VAPOR IMAGERY THERE IS A
PRONOUNCED DRY SLOT WRAPPING AROUND THE LOW...EXTENDING FROM THE
TN VALLEY NORTHWARD INTO THE OH VALLEY. THIS DRY INTRUSION SHOULD
PASS RIGHT OVHD TODAY. AS A RESULT...THINK THAT MORNING CLOUDINESS
WILL QUICKLY GIVE WAY TO CLEAR SKIES...WITH FULL SUNSHINE
ANTICIPATED ACROSS THE ENTIRE CWA THIS AFTERNOON.
SFC PRESSURES ARE EXPECTED TO RISE RAPIDLY THIS MORNING. THIS WILL
GIVE BOOST TO WINDS...ESP WHEN DEEPER MIXING BEGINS AFTER SUNRISE.
WIND GUSTS TO 40 KTS A GOOD BET IN THE NC MTNS NORTHWARD INTO
GRAYSON COUNTY...WARRANTING A WIND ADV THERE. SHALLOW SFC BASED
INVERSION FROM ROA-LYH NORTHWARD SHOULD BREAK AROUND
SUNRISE...WINDS KICKING UP SHORTLY AFTER DAYBREAK.
WITH UPPER TROUGH LAGGING WELL BEHIND THE SFC FEATURES...THINK
PRESSURE GRADIENT WILL SLACKEN AS WE GO INTO THE AFTERNOON. COLD
AIR ADVECTION IS ALSO NOT THAT IMPRESSIVE...SO TEMPS SHOULD
REBOUND NICELY WITH MANY AREAS EAST OF THE BLUE RIDGE CLIMBING
INTO THE 60S THIS AFTERNOON.
&&
.LONG TERM /TONIGHT THROUGH THURSDAY/...
COLDER AIR WILL FINALLY FILTER INTO THE AREA FOR SATURDAY AND
SATURDAY NIGHT...AS UPPER TROUGH PASSES OVERHD. COLDEST AIR WITH
TEMPS NEAR M10 DEG C IS EXPECTED BY 12Z SUNDAY. WITH THE COLD AIR
EXPECT AND INCREASE IN MOISTURE ALONG THE WINDWARD SLOPES. MTNS
FLURRIES AND SNOW SHOWERS A GOOD BET...ESP FOR SAT NIGHT AND SUNDAY.
THE UPPER TROF MOVES EAST FOR THE FIRST PART OF NEXT WEEK. EXPECT
A GRADUAL MODERATION IN DAYTIME TEMPS AS THICKENESSES WARM.
OVERNIGHT LOWS WILL REMAIN COOL PER DRY AIRMASS AND RADIATIONAL
COOLING AT NIGHT.
&&
.AVIATION /09Z-06Z/...
LOW PRESSURE OVER THE ERN OH VLY WITH OCCLUDED FRONT SOUTH ACROSS
THE SRN APPS WILL PROGRESS ACROSS OUR REGION EARLY THIS
MORNING...SHIFTING EAST OF DANVILLE/LYNCHBURG BY 12Z. WEDGE IS
BEGINNING TO WEAKEN...BUT WITH STILL A STRONG JET OVERHEAD...LOW
LEVEL WIND SHEAR WILL REMAIN UNTIL FRONTAL PASSAGE. CIGS AND VSBYS
WILL REMAIN LOW UNTIL FRONTAL PASSAGE...THEN IMPROVE QUICKLY TO
VFR AFT 12Z. EXPECT VFR FOR THE REMAINDER OF THE PERIOD AFT 12Z.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR VAZ019-020-022>024-
032>035-043>047-058-059.
WIND ADVISORY UNTIL NOON EST TODAY FOR VAZ015.
NC...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR NCZ004>006.
WIND ADVISORY UNTIL NOON EST TODAY FOR NCZ001-018.
WV...FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR WVZ045.
&&
11Hazardous weather outlook, Mar 2, 4:58 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EST FRI MAR 2 2007
NCZ002-003-019-020-VAZ007-009>014-016>018-WVZ042>044-031100-
ALLEGHANY NC-SURRY-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-MERCER-SUMMERS-MONROE-
458 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NCZ001-018-VAZ015-031100-
ASHE-WATAUGA-GRAYSON-
458 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL NOON TODAY. WINDS GUSTING UP TO
50 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NCZ004>006-VAZ019-020-022>024-032>035-043>047-058-059-WVZ045-
031100-
STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER-
458 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...
SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM TODAY. RUNOFF FROM THE
HEAVY RAINS WILL CONTINUE TO KEEP THE THREAT OF FLOODING AROUND
THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 2, 2:50 AM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 AM EST FRI MAR 2 2007
NCZ004-005-VAZ032>034-043>045-020845-
ROCKINGHAM NC-STOKES NC-PATRICK VA-FRANKLIN VA-PITTSYLVANIA VA-
HENRY VA-BEDFORD VA-CAMPBELL VA-
250 AM EST FRI MAR 2 2007
A LINE OF HEAVY SHOWERS WITH WINDS GUSTING AS HIGH AS 40 MPH WILL
MOVE ACROSS SOUTHSIDE VIRGINIA...INTO THE PIEDMONT OF NORTH CAROLINA
THROUGH 400 AM. LOCATIONS FROM SMITH MOUNTAIN LAKE...SOUTH TO
DANBURY WILL BE IMPACTED BY 315 AM. THE LINE WILL APPROACH DANVILLE
AND REIDSVILLE BY 400 AM. A CLOUD TO GROUND LIGHTNING STRIKE WILL
ALSO BE POSSIBLE WITH THIS LINE.
WP
Special weather statement, Mar 2, 3:42 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 AM EST FRI MAR 2 2007
NCZ005-006-VAZ044>046-058-059-020945-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
342 AM EST FRI MAR 2 2007
A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH WINDS
GUSTING AS HIGH AS 40 MPH...WILL CONTINUE MOVING ACROSS SOUTHSIDE
VIRGINIA...AND THE NORTHWEST PIEDMONT OF NORTH CAROLINA THROUGH
500 AM. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE NEAR
INTELLIGENCE AND EDEN AT 345 AM... SPOUT SPRING AND GLADYS AT 350
AM...DRAPER AND BETHANY AT 355 AM...WENTWORTH AND SPRING MILLS AT
400 AM AND APPOMATTOX AND HARRISONS CROSSROADS AT 405 AM...
Special weather statement, Mar 2, 4:49 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 AM EST FRI MAR 2 2007
VAZ059-021015-
CHARLOTTE VA-
449 AM EST FRI MAR 2 2007
AT 446 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF PHENIX...MOVING NORTHEAST
AT 55 MPH. THE THE LINE OF STRONG THUNDERSTORM WILL BE NEAR...
KEYSVILLE BY 500 AM EST...
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
SK
Flood, Greenbrier
- When
- March 2, 6:00 AM EST
- Where
- Greenbrier County, 10 mi W of Renick
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.980, -80.553
Many small streams and creeks came out of their banks and Route 60 in the western part of county had a few inches of water covering it.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19973.